Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Suggest treatment for persistent neck and shoulder pain with tingling in hands?

User rating for this question
Very Good
Answered by

Pain Medicine & Palliative Care Specialist
Practicing since : 1983
Answered : 1337 Questions
Hi Ihave a persistent pain in neck and both shoulders and tingling in both hands . I am taking Methatrexate and also Embrel 50 mg injection per week .My right hand fingers have swollen during typing this . Please advise
Posted Thu, 23 Jan 2014 in Bones, Muscles and Joints
Answered by Dr. Kerry Pottinger 1 hour later
Brief Answer: Possibly arthritic changes in your neck. Detailed Answer: Hi, Thank you for using Healthcare Magic. These symptoms suggest you may have arthritic changes in your neck, also called cervical spondylosis. This is a relatively common problem at your age as it is a process that occurs naturally with aging.. The bony changes in your neck can squash nerves which will result in the tingling in your hands. I suggest you consider paracetamol and ibuprofen for the pain. A warm compress on your neck may help. Avoid wearing a stiff collar as there is no evidence that these help. Try a low, firm pillow at night. If your neck is stiff then exercises to strengthen the muscles may help. Gently tense your neck muscles as you tilt your head up and down and from side to side, and as you carefully twist your neck from left to right. A physiotherapist would be able to advise on further exercises. If these simple measures produce no benefit, then an MRI scan would help in assessing the extent of bony changes in the neck. If changes are extreme then surgery is occasionally recommended. I hope this has answered your question. If you have any further query, please do not hesitate to contact me. Regards, Dr K A Pottinger, MBChB FRCA
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor